MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
When the diamondback peripheral orbital atherectomy device (oad) was inserted over the guide wire, the device would not flush.Troubleshooting was performed, however the issue was unable to be resolved.The device was not observed to be leaking.The device was replaced to complete the procedure and there were no patient complications.
 
Additional Manufacturer Narrative
The reported oad was returned to csi for analysis.When the oad was connected to the saline pump there was no flow observed through the handle assembly or saline sheath.A visual and destructive analysis of the nose cone fluid port revealed it to be blocked by adhesive.A cross section found that the nose cone hypotube was not fully seated, allowing adhesive to wick into the nose cone fluid port.At the conclusion of the device analysis investigation, the report that the device was unable to be flushed was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul MN 55112
MDR Report Key8663989
Report Number3004742232-2019-00146
Device Sequence Number16676893
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210228(10)260756
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number260756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1